Alert archive / Mississippi / Flash Flood Warnings in 2013
Flash Flood Warning 69, NWS Memphis, TN
NWS Memphis, TN issued this flash flood warning at Jul 22, 2013, 12:44 PM CDT for 4 counties in Mississippi. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 22, 2013, 12:44 PM CDT (17:44 UTC)
- Expired
- Jul 22, 2013, 3:45 PM CDT
- In force
- 3 hr
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
- Flood severity
- None
Counties Calhoun County, MS, Lafayette County, MS, Panola County, MS, Yalobusha County, MS
The radar
The Memphis radar (KNQA), 131 km from the middle of the area, began a volume at 17:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 5.7 hours before the alert went out and 74 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2112 J/kg
- Mixed-layer CIN
- -61 J/kg
- Mixed-layer LCL
- 648 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 134 m²/s²
- 0-3 km storm-relative helicity
- 146 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 4.6
The text
As transmitted, in the capitals the NWS used until 2016.
714
WGUS54 KMEG 221744
FFWMEG
MSC013-071-107-161-222045-
/O.NEW.KMEG.FF.W.0069.130722T1744Z-130722T2045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
1244 PM CDT MON JUL 22 2013
THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHWESTERN CALHOUN COUNTY IN NORTHEAST MISSISSIPPI...
SOUTHERN LAFAYETTE COUNTY IN NORTHWEST MISSISSIPPI...
SOUTHERN PANOLA COUNTY IN NORTHWEST MISSISSIPPI...
YALOBUSHA COUNTY IN NORTHWEST MISSISSIPPI...
* UNTIL 345 PM CDT
* AT 1243 PM CDT...DOPPLER RADAR ESTIMATES 2 TO 4 INCHES OF RAINFALL
HAS OCCURRED OVER THE PAST HOUR. SHOWERS AND THUNDERSTORMS WILL
PRODUCE AN ADDITIONAL 1 TO 3 INCHES OF RAIN OVER THE NEXT HOUR.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
BATESVILLE...OXFORD...WATER VALLEY...GEORGE PAYNE STATE PARK AND
HOLLY SPRINGS NATIONAL FOREST.
THIS WARNING ALSO INCLUDES AREAS NEAR SARDIS LAKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
.DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT FLASH FLOODING ONLY...CALL 1 800 4 3 2 0 8 7 5.
&&
LAT...LON 3397 8987 3413 8991 3414 8993 3416 8994
3416 9001 3418 9013 3427 9013 3428 9015
3436 9017 3444 8926 3389 8925
$$2 follow-up statements
170
WGUS74 KMEG 221859
FFSMEG
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
159 PM CDT MON JUL 22 2013
MSC013-071-107-161-222045-
/O.CON.KMEG.FF.W.0069.000000T0000Z-130722T2045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
YALOBUSHA MS-PANOLA MS-LAFAYETTE MS-CALHOUN MS-
159 PM CDT MON JUL 22 2013
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 345 PM CDT FOR
NORTHWESTERN CALHOUN...SOUTHERN LAFAYETTE...SOUTHERN PANOLA AND
YALOBUSHA COUNTIES...
AT 157 PM CDT...DOPPLER RADAR ESTIMATES 1 TO 3 INCHES OF RAINFALL
HAS OCCURRED OVER THE PAST HOUR. THUNDERSTORMS WILL PRODUCE AN
ADDITIONAL INCH OF RAIN OVER THE NEXT HOUR.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BATESVILLE...
OXFORD...WATER VALLEY...GEORGE PAYNE STATE PARK AND HOLLY SPRINGS
NATIONAL FOREST.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
.DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.
&&
LAT...LON 3397 8987 3413 8991 3414 8993 3416 8994
3416 9001 3418 9013 3427 9013 3428 9015
3436 9017 3444 8926 3389 8925
$$
TLSJR164
WGUS74 KMEG 222050
FFSMEG
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
350 PM CDT MON JUL 22 2013
MSC013-071-107-161-222100-
/O.EXP.KMEG.FF.W.0069.000000T0000Z-130722T2045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
YALOBUSHA MS-PANOLA MS-LAFAYETTE MS-CALHOUN MS-
350 PM CDT MON JUL 22 2013
...THE FLASH FLOOD WARNING HAS EXPIRED FOR NORTHWESTERN CALHOUN...
SOUTHERN LAFAYETTE...SOUTHERN PANOLA AND YALOBUSHA COUNTIES...
THE HEAVY RAINFALL WHICH PROMPTED THE WARNING HAS DIMINISHED ACROSS
THE WARNED AREA. THUS THE FLASH FLOOD WARNING HAS BEEN ALLOWED TO
EXPIRE.
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.
LAT...LON 3397 8987 3413 8991 3414 8993 3416 8994
3416 9001 3418 9013 3427 9013 3428 9015
3436 9017 3444 8926 3389 8925
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this flash flood warning went out at Jul 22, 9:40 AM CDT, 3 hours 4 minutes earlier.
Area forecast discussion, Jul 22, 9:40 AM CDT, 3 hours 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 940 AM CDT MON JUL 22 2013 .DISCUSSION... A SHORT WAVE IS PUSHING INTO NORTH CENTRAL ARKANSAS ATTM. THIS FEATURE HELPED TO KICK OFF THE MCS THAT IS NOW MOVING THROUGH THE MEMPHIS METRO AREA WITH HEAVY RAIN...FREQUENT LIGHTNING AND GUSTY WINDS. THE MCS WILL CONTINUE TO PUSH SE OVER THE NEXT FEW HOURS. LOOKS LIKE THE BEST CHANCE FOR PRECIP THROUGH EARLY AFTERNOON WILL BE ACROSS NE MS AS NORTHERN AREAS WILL HAVE BEEN FAIRLY WORKED OVER FROM THIS MORNINGS ACTIVITY. UPDATE OUT. SJM && .PREV DISCUSSION... /ISSUED 453 AM CDT MON JUL 22 2013/ AN UPPER LEVEL SHORT WAVE EMBEDDED IN A BROAD AND UNSEASONABLY DEEP UPPER LEVEL TROUGH WAS PUSHING INTO THE MIDSOUTH THIS MORNING INTERACTING WITH A MOIST AND UNSTABLE ATMOSPHERE. NUMEROUS AREAS OF THUNDERSTORMS DEVELOPED OVERNIGHT FROM NORTHWEST TN INTO NORTHERN AR AND SOUTHERN MO. THE THUNDERSTORMS WERE TRACKING EAST SOUTHEAST AND TRAINING ACROSS SOME LOCATIONS LEADING TO HEAVY RAINFALL. A REPORT WAS RECEIVED FROM A STORM SPOTTER THAT 3 1/2 INCHES OF RAIN OCCURRED IN BIGGERS AR IN RANDOLPH COUNTY LEADING TO FLOODING. ADDITIONAL RAINFALL HAS OCCURRED SINCE THE REPORT WITH DUAL POL PRECIP ESTIMATES FROM THE 88D RADAR INDICATING ABOUT 4 1/2 INCHES OF RAIN IN THAT AREA. A BROAD AND UNSEASONABLY DEEP UPPER LEVEL TROUGH WILL SET UP OVER THE EASTERN UNITED STATES THE NEXT FEW DAYS. EMBEDDED SHORT WAVES IN WEST NORTHWEST FLOW ALOFT WILL AFFECT THE MIDSOUTH AS THEY ENCOUNTER THE MOIST AND UNSTABLE AIR IN PLACE ACROSS THE REGION. IN ADDITION...A COLD FRONT WILL PUSH INTO THE AREA WEDNESDAY. TRYING TO PINPOINT THE TIMING OF THE SHORT WAVES AND THE COLD FRONT MAKES THIS A DIFFICULT FORECAST...BUT IT DOES LOOK WET..AND VERY WET IN SOME SPOTS...ALONG WITH THE POSSIBILITY OF STRONG TO POSSIBLY SEVERE THUNDERSTORMS OVER THE NEXT FEW DAYS. AN UPPER LEVEL SHORT WAVE WILL SWING THROUGH THE MIDSOUTH TODAY CAUSING SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS. A FEW STRONG THUNDERSTORMS ARE POSSIBLE WITH WIND GUSTS TO NEAR 50 MPH...SMALL HAIL...AND HEAVY RAINFALL THAT MAY CAUSE LOCALIZED FLASH FLOODING. WILL NEED TO MONITOR FOR A FLASH FLOOD WATCH OVER THE NEXT FEW DAYS...BUT WILL HOLD OFF FOR NOW SINCE STILL UNCERTAINTY HOW THE SITUATION WILL EVOLVE. ALSO...FLASH FLOOD VALUES ARE FAIRLY HIGH WITH THE RECENT DRY WEATHER...AND FOR TODAY CANNOT PINPOINT A PARTICULAR AREA WHERE WIDESPREAD FLASH FLOODING IS EXPECTED. DID MENTION HEAVY RAINFALL IN THE ZONES AND GRIDS FOR THIS MORNING ACROSS PORTIONS OF WEST TN...THE MO BOOTHEEL...AND A PORTION OF NORTHEAST AR. THE SHORT WAVE IS FORECAST TO PUSH TO THE SOUTHEAST BY TONIGHT LEADING TO A TEMPORARY DECREASE IN THE CONVECTION. THE GFS INDICATES THAT A MESOSCALE CONVECTIVE SYSTEM MAY APPROACH THE MIDSOUTH LATE TONIGHT FROM THE NORTHWEST AND MOVE INTO THE AREA TUESDAY. THE ECMWF DOES NOT SHOW THIS FEATURE. FOR NOW...KEPT POPS AT 50 PERCENT FOR TUESDAY...BUT IF THE GFS IS CORRECT...POPS WILL NEED TO BE RAISED FOR MUCH OF THE AREA. MID LEVEL LAPSE RATES ARE FORECAST TO DECREASE LEADING TO GREATER INSTABILITY. THUS MAY SEE A BETTER CHANCE FOR SEVERE THUNDERSTORMS TUESDAY INTO WEDNESDAY WITH DAMAGING WINDS AND LARGE HAIL BEING THE MAIN SEVERE WEATHER THREAT. HEAVY RAINFALL WILL ALSO BE A PRIMARY THREAT AS PRECIPITABLE WATER VALUES CONTINUE NEAR 2 INCHES. WEDNESDAY LOOKS TO BE A VERY WET DAY WITH A COLD FRONT PUSHING INTO THE AREA FROM THE NORTH WHILE UPPER LEVEL SHORT WAVES AFFECT THE AREA IN NORTHWEST FLOW ALOFT. HEAVY RAINFALL ALONG WITH THE THREAT OF STRONG TO SEVERE THUNDERSTORMS WILL CONTINUE. THE ECMWF IS SLOWER IN THE MOVEMENT OF THE COLD FRONT THAN THE GFS WITH THE NAM BEING A NICE COMPROMISE. DRY WEATHER IS FORECAST TO RETURN THURSDAY AS THE COLD FRONT PUSHES TO OUR SOUTH. TEMPERATURES WILL BE A LITTLE BELOW NORMAL FOR THIS TIME OF THE YEAR. FOR THE LATTER PART OF THE FORECAST...GENERALLY COMPROMISED BETWEEN THE GFS AND ECMWF LEANING A LITTLE MORE TOWARD THE ECMWF. ANOTHER UNSEASONABLY DEEP TROUGH AND AN ASSOCIATED COLD FRONT IS FORECAST TO SWING THROUGH THE MIDSOUTH SATURDAY WITH A CHANCE OF SHOWERS AND THUNDERSTORMS. POPS WILL NEED TO RAISED IN LATER FORECASTS AS THE TIMING BECOMES MORE CERTAIN. COOLER AND DRY WEATHER IS EXPECTED SUNDAY. JCL .AVIATION... 12Z TAFS TSRA COMPLEX EAST OF JBR AND 50N OF MEM WAS MOVING SOUTHEAST AROUND 35 KTS... BUT HAD TAKEN ON A BIT OF A SOUTHWARD PROPAGATION SINCE 11Z. HAVE BROUGHT FORWARD THE TIMING INTO MEM A BIT. IF THE TRENDS AT 1130Z HOLD...MEM WOULD BE ON THE SOUTHWEST FLANK OF THE TSRA COMPLEX...BUT MAY SEE ADDITIONAL WESTWARD DEVELOPMENT ALONG THE SOUTHWARD SINKING OUTFLOW BOUNDARY. 06Z NAM MODEL CONTINUES TO POINT TOWARD SOME REDEVELOPMENT AROUND 21Z... NEAR AND WEST OF MEM. NOT CONFIDENT ON THIS...GIVEN THE STRENGTH OF THIS MORNING/S TSRA COMPLEX. BETTER TSRA CHANCES WILL LIKELY OCCUR TOWARD TUP AFTER 18Z. LOOKING OUT TO TONIGHT...06Z NAM POINTS TOWARD ADDITIONAL SHRA/TSRA OVERNIGHT...EMBEDDED IN NORTHWESTERLY FLOW ALOFT. SIGNATURE IS WEAKER WITH THE PARENT UPPER LEVEL WAVE...MAY GET BY WITH PREDOMINATE SHRA AFTER 06Z TONIGHT. DAYSHIFT WITH FURTHER EVALUATE. PWB && .PRELIMINARY POINT TEMPS/POPS... MEM 91 76 92 75 / 70 30 50 50 MKL 89 73 90 72 / 60 30 50 50 JBR 91 75 92 75 / 50 40 50 50 TUP 90 73 91 74 / 60 40 50 40 && .MEG WATCHES/WARNINGS/ADVISORIES... AR...NONE. MO...NONE. MS...NONE. TN...NONE. &&
Hazardous weather outlook, Jul 22, 4:14 AM CDT, 8 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 414 AM CDT MON JUL 22 2013 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-231100- ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 414 AM CDT MON JUL 22 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TODAY AND TONIGHT A FEW STRONG THUNDERSTORMS ARE POSSIBLE TODAY AND TONIGHT. WINDS GUSTS TO NEAR 50 MPH...SMALL HAIL...AND HEAVY RAINFALL WITH LOCALIZED FLASH FLOODING MAY OCCUR. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A SERIES OF UPPER LEVEL DISTURBANCES WILL MOVE ACROSS THE MIDSOUTH FROM THE NORTHWEST TUESDAY AND WEDNESDAY INTERACTING WITH A MOIST AND UNSTABLE ATMOSPHERE. ALSO...A COLD FRONT WILL MOVE INTO THE AREA FROM THE NORTH WEDNESDAY. STRONG TO POSSIBLY SEVERE THUNDERSTORMS ALONG WITH HEAVY RAINFALL LEADING TO FLASH FLOODING IN SOME LOCATIONS MAY OCCUR DURING THIS PERIOD. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY OCCASIONALLY BE NEEDED TUESDAY AND WEDNESDAY. REPORTS OF FLASH FLOODING SHOULD BE RELAYED TO NATIONAL WEATHER SERVICE OFFICE IN MEMPHIS. JCL
In the hours before
Special weather statement, Jul 22, 9:01 AM CDT, 3 hours 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
901 AM CDT MON JUL 22 2013
ARZ036-MSZ001-002-007-008-TNZ088-089-221500-
CRITTENDEN AR-TUNICA MS-TATE MS-MARSHALL MS-DE SOTO MS-SHELBY TN-
FAYETTE TN-
901 AM CDT MON JUL 22 2013
...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 1000 AM CDT FOR...
SOUTHEASTERN CRITTENDEN COUNTY IN EASTERN ARKANSAS...
DESOTO COUNTY IN NORTHWEST MISSISSIPPI...
MARSHALL COUNTY IN NORTHWEST MISSISSIPPI...
TATE COUNTY IN NORTHWEST MISSISSIPPI...
EASTERN TUNICA COUNTY IN NORTHWEST MISSISSIPPI...
SOUTHERN FAYETTE COUNTY IN SOUTHWEST TENNESSEE...
SOUTHERN SHELBY COUNTY IN SOUTHWEST TENNESSEE...
A LINE OF STRONG THUNDERSTORMS PRODUCING VERY HEAVY RAIN WAS LOCATED
FROM 11 MILES SOUTH OF SOMERVILLE TO 6 MILES WEST OF T O FULLER STATE
PARK AT 901 AM CDT...MOVING SOUTHEAST AT 35 MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING WILL
OCCUR WITH THESE THUNDERSTORMS. PONDING OF WATER ON ROADWAYS WILL
OCCUR WITH HEAVY RAINS.
PEOPLE IN CRITTENDEN...DESOTO...FAYETTE...MARSHALL...SHELBY...TATE
AND TUNICA COUNTIES...INCLUDING LOCATIONS NEAR BARTLETT...
COLLIERVILLE...CORDOVA...GERMANTOWN...HERNANDO...HOLLY SPRINGS...HORN
LAKE...MARION...MIDTOWN MEMPHIS...OLIVE BRANCH...SENATOBIA...
SOUTHAVEN...T O FULLER STATE PARK...WALL DOXEY STATE PARK AND WEST
MEMPHIS...SHOULD MONITOR THIS STORM CLOSELY. THIS SIGNIFICANT WEATHER
ALERT ALSO INCLUDES HORN LAKE...HORSESHOE LAKE...LAKE MCKELLAR...
ROBCO LAKE AND WAPANOCCA LAKE.
&&
LAT...LON 3521 9038 3524 8921 3500 8922 3500 8935
3498 8936 3485 8935 3484 8930 3459 8930
3458 8924 3453 8924 3453 8944 3456 8948
3456 9020 3454 9020 3454 9044
TIME...MOT...LOC 1401Z 320DEG 31KT 3505 8925 3503 9018
TLSJRLocal storm report, Jul 22, 10:09 AM CDT, 2 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
1009 AM CDT MON JUL 22 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0835 AM TSTM WND DMG STANTONVILLE 35.16N 88.43W
07/22/2013 MCNAIRY TN PUBLIC
NUMEROUS TREES DOWN. SOME ON HOUSES AND CARS. MOST TREES
DOWN IN A PATH A QUARTER MILE LONG AND 50 YARDS WIDE.
&&
TLSJRSpecial weather statement, Jul 22, 10:20 AM CDT, 2 hours 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1020 AM CDT MON JUL 22 2013
MSZ003-004-009-014>017-221615-
BENTON MS-UNION MS-TIPPAH MS-PRENTISS MS-PONTOTOC MS-LEE MS-
ITAWAMBA MS-
1020 AM CDT MON JUL 22 2013
...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 1115 AM CDT FOR...
SOUTHERN BENTON COUNTY IN NORTHEAST MISSISSIPPI...
ITAWAMBA COUNTY IN NORTHEAST MISSISSIPPI...
LEE COUNTY IN NORTHEAST MISSISSIPPI...
PONTOTOC COUNTY IN NORTHEAST MISSISSIPPI...
PRENTISS COUNTY IN NORTHEAST MISSISSIPPI...
TIPPAH COUNTY IN NORTHEAST MISSISSIPPI...
UNION COUNTY IN NORTHEAST MISSISSIPPI...
A STRONG THUNDERSTORM PRODUCING WINDS AT LEAST 40 MPH WAS LOCATED
OVER BLUE MOUNTAIN AT 1020 AM CDT...MOVING SOUTHEAST AT 40 MPH.
VERY HEAVY RAIN WILL OCCUR WITH THIS THUNDERSTORM.
PEOPLE IN BENTON...ITAWAMBA...LEE...PONTOTOC...PRENTISS...TIPPAH AND
UNION COUNTIES...INCLUDING LOCATIONS NEAR BALDWYN...BOONEVILLE...
FULTON...NEW ALBANY...PONTOTOC...RIPLEY...TOMBIGBEE STATE PARK...
TRACE STATE PARK...TUPELO AND VERONA...SHOULD MONITOR THIS STORM
CLOSELY. THIS SIGNIFICANT WEATHER ALERT ALSO INCLUDES BAY SPRINGS
LAKE.
&&
LAT...LON 3415 8830 3409 8872 3407 8878 3411 8915
3452 8925 3458 8924 3459 8926 3475 8930
3487 8893 3453 8833 3446 8833 3447 8821
3443 8815
TIME...MOT...LOC 1520Z 312DEG 33KT 3463 8902
TLSJRSpecial weather statement, Jul 22, 10:23 AM CDT, 2 hours 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1023 AM CDT MON JUL 22 2013
MSZ001-002-007-008-012-013-221630-
TUNICA MS-TATE MS-PANOLA MS-MARSHALL MS-LAFAYETTE MS-DE SOTO MS-
1023 AM CDT MON JUL 22 2013
...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 1130 AM CDT FOR...
SOUTHERN DESOTO COUNTY IN NORTHWEST MISSISSIPPI...
LAFAYETTE COUNTY IN NORTHWEST MISSISSIPPI...
MARSHALL COUNTY IN NORTHWEST MISSISSIPPI...
PANOLA COUNTY IN NORTHWEST MISSISSIPPI...
TATE COUNTY IN NORTHWEST MISSISSIPPI...
EAST CENTRAL TUNICA COUNTY IN NORTHWEST MISSISSIPPI...
A LINE OF STRONG THUNDERSTORMS PRODUCING VERY HEAVY RAIN WAS LOCATED
FROM PHILLIPP TO 4 MILES NORTH OF WALL DOXEY STATE PARK AT 1023 AM
CDT...MOVING SOUTHEAST AT 45 MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING WILL
OCCUR WITH THESE THUNDERSTORMS. SOME PONDING OF WATER ON ROADWAYS
WILL OCCUR WITH THESE STORMS.
PEOPLE IN DESOTO...LAFAYETTE...MARSHALL...PANOLA...TATE AND TUNICA
COUNTIES...INCLUDING LOCATIONS NEAR BATESVILLE...HERNANDO...HOLLY
SPRINGS NATIONAL FOREST...HOLLY SPRINGS...JOHN W KYLE STATE PARK...
OXFORD...SENATOBIA AND WALL DOXEY STATE PARK...SHOULD MONITOR THIS
STORM CLOSELY. THIS SIGNIFICANT WEATHER ALERT ALSO INCLUDES ARKABUTLA
LAKE...HORN LAKE...HORSESHOE LAKE...ROBCO LAKE AND SARDIS LAKE.
&&
LAT...LON 3479 9042 3493 8942 3459 8930 3458 8925
3417 8925 3416 8951 3419 8951 3419 8972
3416 8973 3416 8996
TIME...MOT...LOC 1523Z 331DEG 39KT 3468 9019 3469 8946
TLSJRLocal storm report, Jul 22, 11:38 AM CDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
1138 AM CDT MON JUL 22 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1137 AM FLASH FLOOD SENATOBIA 34.62N 89.97W
07/22/2013 TATE MS PUBLIC
FLOODING IN SENATOBIA WATER 6 INCHES DEEP. ALSO SMALL
HAIL WITH STORM.
&&
TLSJRLocal storm report, Jul 22, 11:57 AM CDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
1157 AM CDT MON JUL 22 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1150 AM FLASH FLOOD SENATOBIA 34.62N 89.97W
07/22/2013 TATE MS FIRE DEPT/RESCUE
SEVERAL ROADS IMPASSABLE INCLUDING HIGHWAY 51...ROBERTSON
STREET...COX STREET...HURD STREET. ALONG WITH SEVERAL
OTHERS.
&&
TLSJRThe office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 22, 8:22 AM CDT | Special Weather Statement | MEG | Alcorn, Benton, DeSoto, Marshall, Tippah | 38 min |
| Jul 22, 8:57 AM CDT | Special Weather Statement | MEG | Alcorn, Benton, Prentiss, Tippah, Tishomingo, Union | 63 min |
| Jul 22, 9:01 AM CDT | Special Weather Statement | MEG | DeSoto, Marshall, Tate, Tunica | 59 min |
| Jul 22, 9:33 AM CDT | Flash Flood Warning | MEG | DeSoto | 87 min |
| Jul 22, 10:20 AM CDT | Special Weather Statement | MEG | Itawamba, Lee, Pontotoc, Prentiss, Tippah, Union | 55 min |
| Jul 22, 10:23 AM CDT | Special Weather Statement | MEG | Lafayette, Marshall, Panola, Tate | 67 min |
| Jul 22, 11:28 AM CDT | Flash Flood Warning | MEG | DeSoto, Marshall, Panola, Quitman, Tate, Tunica | 6 hr |
| Jul 22, 4:56 PM CDT | Special Weather Statement | MEG | Coahoma | 34 min |
Nearby
Flash Flood Warnings in Mississippi, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.